New York, 2004Tornado in New York, August 3, 2004
August 3, 2004 · NWS ALY · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 3, 3:00 PM EST, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 3, 3:00 PM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
400 PM EDT TUE AUG 3 2004
.SYNOPSIS...REGION STILL UNDER THE LONG WAVE TROUGH WITH SYSTEMS
MOVING THROUGH REGION BRINGING BOUTS OF RAIN. COLD FRONT WILL SWING
THROUGH THIS EVENING. FOLLOW BY A LOW PRESSURE SYSTEM THURSDAY.
&&
.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...
ONCE COLD FRONT MOVES THROUGH WILL BE DRY THROUGH WEDNESDAY. ETA
INDICATES A WAVE WILL FORM AHEAD OF MAIN LOW APPROACHING FROM.
HOWEVER...GFS DOES NOT AND THIS IS SUPPORTED BY THE CANADIAN MODEL.
WEAK HIGH PRESSURE WILL BUILD IN OVER AREA BETWEEN APPROACHING LOW
AND HURRICANE ALEX. THERE SHOULD BE STRONG SUBSIDENCE ON THE BACK
SIDE OF ALEX.
&&
.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...
RAIN FROM APPROACHING LOW PRESSURE SYSTEM WILL OVERSPREAD REGION
WEDNESDAY NIGHT. GFS HAS BEEN FORECASTING THIS SYSTEM FOR DAYS BUT
GENERAL CONSENSUS HAS BEEN CONVECTIVE FEEDBACK IS INTERFERING SOME
WITH STRENGTH AND POSITION OF LOW AND ITS ASSOCIATED QPF AMOUNTS AND
DISTRIBUTION. THE OTHER MODELS HAVE PICKED UP ON SYSTEM BUT HAVE THE
LOW PASSING FARTHER TO THE SOUTH. WILL RUN HPC QPF FOR WEDNESDAY AND
THURSDAY.
SYSTEM MOVE OFF TO EAST THURSDAY BUT UPPER LOW WILL BE OVER REGION
WHICH WILL KEEP THREATS OF CONVECTION IN AREA FRIDAY AND SATURDAY.
SUNDAY LOW LIFTS NORTH AND HEIGHTS RISE. LIMITED SLIGHT CHANCE POPS
TO EXTREME NORTHERN PORTION OF FORECAST AREA. MONDAY LOOKING DRY AS
AREA SHOULD BE BETWEEN SYSTEMS. TUESDAY BRINGS ANOTHER THREAT OF
CONVECTION AS YET ANOTHER SYSTEM/COLD FRONT FORECAST TO MOVE
THROUGH.
&&
.AVIATION...MAINLY VFR CONDITIONS THROUGH TONIGHT. SCATTERED
SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF COLD FRONT DURING
TIME OF MAXIMUM HEATING AND WILL PRODUCE LOCAL MVFR/IFR CONDITIONS.
SHOWER/THUNDERSTORM THREAT ENDS BY 01Z. PATCHY FOG LATE TONIGHT
WITH LOCAL IFR CONDITIONS. ANY FOG WILL BURN OFF BY 13Z WEDNESDAY
WITH VFR CONDITIONS THROUGH THE DAY. CLOUDS WILL INCREASE AND
THICKEN DURING THE AFTERNOON. OUTLOOK...DETERIORATING CONDITIONS
WEDNESDAY NIGHT AND THURSDAY.
&&
.HYDROLOGY...LOCALIZED FLOODING PROBLEMS POSSIBLE INTO THIS EVENING
WITH SLOW MOVING CONVECTION. AS FOR WEDNESDAY NIGHT AND THURSDAY
GENERAL CONSENSUS HAS BEEN CONVECTIVE FEEDBACK. WILL RECEIVE
WIDESPREAD RAIN BUT 12-HR AND 24-HR MODEL QPF IS UNDER FLASH FLOOD
GUIDANCE. NO EXTRA STATEMENTS NEEDED AT THIS TIME.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.
&&
SHORT/LONG TERM & HYDROLOGY...IAA
AVIATION...LAPENTA
Hazardous weather outlook, Aug 3, 3:19 AM EST, 13 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
419 AM EDT TUE AUG 3 2004
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-041100-
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN
NEW ENGLAND.
.DAY ONE...TODAY
SHOWERS AND THUNDERSTORMS ARE LIKELY MAINLY THIS AFTERNOON. LOCALIZED
STRONG WIND GUSTS AND HEAVY DOWNPOURS ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...
LATE WEDNESDAY NIGHT AND THURSDAY THERE IS THE POSSIBILITY OF VERY
HEAVY RAIN ACROSS A GOOD PORTION OF EASTERN NEW YORK AND ADJACENT
WESTERN NEW ENGLAND...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
WHILE SPOTTER ACTIVATION IS NOT LIKELY TODAY OVER A WIDESPREAD AREA
IT MAY BE NECESSARY IN A FEW COUNTIES THIS AFTERNOON INTO THE EARLY
EVENING HOURS WITH THE MAIN THREAT BEING LOCALIZED STRONG WIND GUSTS
FROM THUNDERSTORMS.
In the hours before
Local storm report, Aug 3, 2:14 PM EST, 2 hours 59 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP G
0313PM TUE AUG 03 2004
#2 0000002 000
GCOW WLSR APTS
04415 FILE 28 WASHINGTON COUNTY SHERIFF NY0570000 AUG 03-04
TO APB
STATE ROUTE 22 AT THE INTERSECTION OF INDIAN HEAD WAY IN THE TOWN OF HEBRON
CLOSED FOR AN UNKNOWN AMOUNT OF TIME DUE TO A FATAL MVA
AUTH LLOYD,JASON LLOYD
OPER - LLOYD,JASON A 1513
Special weather statement, Aug 3, 2:17 PM EST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
317 PM EDT TUE AUG 3 2004
NYZ032-033-031945-
...A STRONG THUNDERSTORM IN HAMILTON AND HERKIMER COUNTIES...
AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF
40 MPH. THIS STORM WAS LOCATED NEAR MCKEEVER...OR ABOUT 8 MILES
SOUTHWEST OF OLD FORGE...AND MOVING EAST AT 50 MPH.
THE THUNDERSTORM WILL BE NEAR...
CASWELL LAKE AND HERKIMER LANDING BY 330 PM EDT
Special weather statement, Aug 3, 2:18 PM EST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
318 PM EDT TUE AUG 3 2004
NYZ060-061-031945-
...A STRONG THUNDERSTORM IN COLUMBIA COUNTY...
AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN...SMALL HAIL...WINDS
IN EXCESS OF 30 MPH. THIS STORM WAS LOCATED NEAR CHATHAM...OR ABOUT
OVER CHATHAM...AND MOVING SOUTHEAST AT 10 MPH.
THE THUNDERSTORM WILL BE NEAR...
PHILMONT BY 340 PM EDT
AUSTERLITZ BY 345 PM EDT
THE KINDERHOOK CREEK MAY EXPERIENCE SHARP RISES.
Special weather statement, Aug 3, 2:51 PM EST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
351 PM EDT TUE AUG 3 2004
NYZ032-033-032015-
...STRONG THUNDERSTORMS IN HAMILTON AND HERKIMER COUNTIES...
AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN
EXCESS OF 40 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 16 MILES NORTHWEST OF SPECULATOR TO 29 MILES WEST OF LAKE
PLEASANT...OR ALONG A LINE EXTENDING FROM 16 MILES EAST OF OLD FORGE
TO 12 MILES NORTHEAST OF HINCKLEY...AND MOVING EAST AT 25 MPH.
THUNDERSTORMS WILL BE NEAR...
SPECULATOR AND 8 MILES NORTHWEST OF LAKE PLEASANT BY 415 PM EDT
Special weather statement, Aug 3, 3:13 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
413 PM EDT TUE AUG 3 2004
NYZ033-032045-
...A STRONG THUNDERSTORM IN HAMILTON COUNTY...
AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF
40 MPH....AND HEAVY RAIN. THIS STORM WAS LOCATED 12 MILES NORTHWEST
OF LAKE PLEASANT...OR ABOUT 12 MILES WEST OF SPECULATOR...AND MOVING
EAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
SPECULATOR AND LAKE PLEASANT BY 430 PM EDT
Special weather statement, Aug 3, 4:50 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
550 PM EDT TUE AUG 3 2004
NYZ039-040-032215-
...A STRONG THUNDERSTORM IN MONTGOMERY AND FULTON COUNTIES...
AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF
40 MPH....AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR ST.
JOHNSVILLE...OR ABOUT 9 MILES NORTHWEST OF CANAJOHARIE...AND MOVING
EAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
FORT PLAIN BY 555 PM EDT
EPHRATAH AND 6 MILES NORTH OF CANAJOHARIE BY 605 PM EDT
FONDA...6 MILES SOUTHWEST OF JOHNSTOWN...8 MILES SOUTHWEST OF
GLOVERSVILLE AND 9 MILES WEST OF TRIBES HILL BY 615 PM EDT
Tornado, Fulton
- When
- August 3, 5:13 PM EST
- Where
- Fulton County, Ephratah
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 10 yd
- Property damage
- $25,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 43.000, -74.550
A NWS survey team found evidence of an F0 tornado at property located on Turnpike Road in the town of Ephratah. The F0 tornado blew the roof off a house just after an eyewitness saw a funnel cloud heading toward the home.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, August 3 to 4, 2004$1.1 million · F1 · 65 events
- Flash Flooding and Hail in Wisconsin, August 3, 2004$10 million · 3 in hail · 22 events
- Hurricane and Flash Flooding in North Carolina, August 3, 2004$7.5 million · 13 events
- Damaging Wind in Minnesota, August 3, 2004$2.0 million · 78 kt wind · 1 event
- Damaging Wind in South Dakota, August 3, 2004$1.0 million · 78 kt wind · 1 event
- Damaging Wind in Minnesota, August 3, 2004$1.0 million · 69 kt wind · 1 event
- Damaging Wind in Minnesota, August 3, 2004$1.0 million · 69 kt wind · 1 event
- Damaging Winds and Lightning Strike in Iowa, August 3, 2004$309,000 · 61 kt wind · 10 events
- Damaging Wind in South Dakota, August 3, 2004$300,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in Iowa, August 3, 2004$105,000 · 1.75 in hail · 18 events
- Lightning Strike in Maine, August 3, 2004$200,000 · 1 event
- Damaging Wind in New York, August 3, 2004$160,000 · 80 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418506.